|Preventing tiredness with Procrit
Jun 4, 2005
I just got home from a dull dinner date that ended badly. I got slapped! I'm beginning to hate Canada. I want to come to SF and have you be my doc. Chicks here are boring and my doc won't even give me the meds I want. I wanted to start Procrit to prevent anemia because I will be starting my HIV combo thiss week. I think I might already be tired and don't want to get anemia on top of that. Any ideas on what I should do?
Response from Dr. Frascino
What should you do? Well, I don't think you should "blame it on Canada," eh?
I can't comment on your ADD (Another Dating Disaster), but I do agree with the doctor who did not prescribe Procrit to prevent anemia! Just because you are starting HAART, doesn't mean you will become anemic. Also, too much of a good thing is not a good thing. In other words, Procrit is very effective at increasing the production of new red blood cells, but having too many red blood cells (erythrocytosis) can be as harmful as having too few (anemia)!
If you are truly fatigued (rather than just "think you might already be tired"), have your HIV specialist check you over. There are many potential causes of fatigue in the setting of HIV disease, ranging from depression to hormonal problems. These common and not-so-common causes of fatigue are discussed in the archives. Check it out!
Finally, regarding Canada, there are many things to be thankful for:
1. Mountains 2. Mounties 3. Health care for all 4. William Shatner (the early years of Star Trek, not the more recent Priceline commercials) 5. Gay marriage 6. Colored money 7. And most of all, plenty of beavers, but no Bush!
Stay well, eh?
Use of recreational drugs when on haart/no fatigue
Fatigue Walking Stamina
- Sex With A Prostitute And Possible HIV Exposure
- Black Spots After Having Sex During Period Worried I Have HIV
- Cold Feet After Oral Sex On A Woman What Are The Chances Of HIV
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
- Painful Red Spots After Oral Sex Worried I Have HIV
- Testicular Pain After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.